I have been on Buspar for about two years. The dosage began at 30mg per day and I have reduced it over the last six months to about 7 mg per day. My depression and anxiety have been undercontrol and I desire to discontinue its use. One of the reasons I want to stop taking it is that I have very bad dreams when I do sleep with is not much. I have tried tapering off as you suggest, but after about third week of no pills at all I get very, very lethargic. I am having some very wierd effects in trying to get off from this drug. I was told it was not addictive but I have come to believe otherwise. What would you suggest. I have tried the every other day and third day ect. I thought I was OK and then I started getting dizzy every day for one week. When I took just 15mg my dizzyness went away but I have awful dreams that night and felt very scared even into the next day. In other words I was out of reality. Is this common. I will not take this drug any longer and do not want to take one to replace it. Any comments.
You have been told correctly, the drug is not physiologically addictive, but after taking it for two years it becomes part of your psychological self. It sounds to me as if you are having a separation reaction from a former part of yourself( the medication as internal cure and protector). IF that is the case you are right to stop, but you will have to go through the psychological withdrawal and find a new way to take care of yourself when you get lethargic, or dizzy. A good friend or a good counselor might help you through this transition.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.